Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 12, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 1, 2022, 10:07 PM EDT for 5 counties in Michigan. It took effect at Sep 2, 2022, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2022, 10:07 PM EDT (02:07 UTC)
- In effect from
- Sep 2, 2022, 8:00 AM EDT
- Expired
- Sep 2, 2022, 9:45 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Charlevoix County, MI, Emmet County, MI, Mackinac County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
731 WHUS43 KAPX 020207 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1007 PM EDT Thu Sep 1 2022 MIZ016-025-095-096-098-021015- /O.NEW.KAPX.BH.S.0012.220902T1200Z-220903T0300Z/ Emmet-Benzie-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 1007 PM EDT Thu Sep 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...High waves and strong currents leading to dangerous swimming conditions expected. * WHERE...Emmet, Benzie, Western Mackinac, Eastern Mackinac and Beaver Island and surrounding islands Counties. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
4 follow-up statements
218 WHUS43 KAPX 020729 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 329 AM EDT Fri Sep 2 2022 MIZ031-021530- /O.EXA.KAPX.BH.S.0012.220902T1200Z-220903T0300Z/ Manistee- 329 AM EDT Fri Sep 2 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves and strong currents leading to dangerous swimming conditions. * WHERE...Manistee County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$ MIZ016-025-095-096-098-021530- /O.CON.KAPX.BH.S.0012.220902T1200Z-220903T0300Z/ Emmet-Benzie-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 329 AM EDT Fri Sep 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves and strong currents leading to dangerous swimming conditions. * WHERE...Emmet, Benzie, Western Mackinac, Eastern Mackinac and Beaver Island and surrounding islands Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
015 WHUS43 KAPX 021407 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1007 AM EDT Fri Sep 2 2022 MIZ016-025-031-095-096-098-022215- /O.CON.KAPX.BH.S.0012.000000T0000Z-220903T0300Z/ Emmet-Benzie-Manistee-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 1007 AM EDT Fri Sep 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves and strong currents leading to dangerous swimming conditions. * WHERE...Emmet, Benzie, Manistee, Western Mackinac, Eastern Mackinac and Beaver Island and surrounding islands Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$ JZ
070 WHUS43 KAPX 022005 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 405 PM EDT Fri Sep 2 2022 MIZ016-025-031-095-096-098-030300- /O.CON.KAPX.BH.S.0012.000000T0000Z-220903T0300Z/ Emmet-Benzie-Manistee-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 405 PM EDT Fri Sep 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High waves and strong currents leading to dangerous swimming conditions. * WHERE...Emmet, Benzie, Manistee, Western Mackinac, Eastern Mackinac and Beaver Island and surrounding islands Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
634 WHUS43 KAPX 030145 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 945 PM EDT Fri Sep 2 2022 MIZ016-025-031-095-096-098-030245- /O.CAN.KAPX.BH.S.0012.000000T0000Z-220903T0300Z/ Emmet-Benzie-Manistee-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 945 PM EDT Fri Sep 2 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 7:00 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 1, 7:00 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
700 PM EDT Thu Sep 1 2022
.NEAR TERM...(Through Tonight)
Issued at 311 PM EDT Thu Sep 1 2022
...Increasing Clouds Tonight...
High Impact Weather Potential...Minimal
Pattern across the CONUS continues to showcase southwestern ridging
and northeastern troughing with a weak upper level jet cutting
across southern Canada between these two features. A wave sliding
down through the Great Lakes is supporting some scattered midlevel
clouds. Weak high pressure in the Ohio Valley will continue to slide
east this evening and we get into return flow on the backside
overnight. Some mid to high level clouds move in from the southwest
overnight as moisture rebounds across the region. Otherwise quiet
with milder overnight lows than last night, with temperatures only
progged to dip into the low 60's for most.
&&
.SHORT TERM...(Friday through Sunday)
Issued at 311 PM EDT Thu Sep 1 2022
High Impact Weather Potential: Chance of thunderstorms late Friday
into Saturday.
Northern Michigan will reside on the southern end of a rather broad
upper-level trough with amplified troughing over the western CONUS
and subtle ridging over the northeastern CONUS. A cold front
associated with a surface low over Hudson Bay will be approaching
from the west...dragging through Minnesota and the Dakotas Friday
morning. Ahead of this cold front will be strong southwesterly flow
with advection of both warmer temperatures and higher moisture
content. The next chance for precipitation will be late Friday as
WAA ahead of the aforementioned cold front begins to impact the
forecast area. Showers and a few thunderstorms will be possible
during the late afternoon and evening hours and into Saturday, with
increasing chances from northwest to southeast. The best chance for
any storms becoming severe late Friday will be over the eastern
upper peninsula as the cold front arrives with MLCAPE between 750-
1200 J/kg, 0-6km bulk shear around 30kts and 3-6km lapse rates of
5.5 to 6C/km all coincide. The greatest threat with any severe
storms that do develop will be damaging wind and large hail.
Northeast lower will continue to see chances into the afternoon
hours Saturday with max diurnal heating coinciding with the frontal
passage...aiding in the development of showers and thunder. Thunder
chances will diminish after sunset Saturday evening and shower
chances dissipate during the late overnight hours as high pressure
and much drier air begins to move in behind the departing cold
front. Although high pressure and drier air will be building in from
the west and north...some models are beginning to hint at another
area of low pressure developing along the departing cold front over
Lake Erie Saturday night into Sunday morning, pushing moisture back
to northern lower Michigan up against the building high pressure.
This could possibly leave some lingering drizzle/showery
weather...especially northeast lower through at least the first half
of Sunday.
Winds will become more southwesterly Friday ahead of the
aforementioned cold front from the west and becoming gusty...with
gusts up to 30 mph possible. Winds then veer to northwesterly behind
the cold front and decrease in intensity...only gusting to 15-25 mph
Saturday. Winds then veer to northeasterly Sunday, becoming even
lighter, with gusts of only 10-15 mph.
Friday will be warmer, with nearly everyone reaching into the
80s...with northeast lower being the warmest with the downsloping
winds, possibly seeing a few locations reach the 90 degree mark.
Saturday will be cooler behind the cold front, with the eastern
upper peninsula only reaching into the upper 60s, while the Saginaw
Bay region may see the mid 80s with that area receiving the most
time ahead of the cold front during the day. Sunday will be another
cooler day (normal for this time of the year) near 70 degrees.
.LONG TERM...(Sunday night through Thursday)
Issued at 311 PM EDT Thu Sep 1 2022
High Impact Weather Potential...Minimal at this time.
Troughing continues over the northeastern CONUS and pushes east over
the Atlantic by the end of the weekend. High pressure towards the
west of this will continue to dominate the Great Lakes region for
the remainder of the extended period with not much in the way of any
precipitation chances...looks to be quite a dry period. Temperatures
appear to warm back into the upper 70s to low 80s beginning Labor
Day and lasting through the work week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 700 PM EDT Thu Sep 1 2022
Stationary front located near the Straits will lift northward into
Ontario tonight into Friday. Mainly dry air thru the column will
maintain VFR conditions with no precip expected thru early Friday
evening for our TAF sites. Chances of showers and storms will
begin to increase later Friday evening thru Saturday along and
ahead of a cold front as it sweeps thru the Western Great Lakes.
Surface winds will remain from the south below 10 kts tonight and
then become SW at 15 to 25 kts on Friday.
&&
.MARINE...
Issued at 311 PM EDT Thu Sep 1 2022
Winds increase out of the southwest this evening and
overnight...reaching small craft criteria tonight through much of
Friday on Lake Michigan and Whitefish Bay and portions of northern
Lake Huron. Winds turn out of the northwest Friday night as a cold
front passes. This same cold front will bring the chance for showers
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...Small Craft Advisory from 2 AM Friday to 2 AM EDT Saturday for
LHZ345.
Small Craft Advisory from 8 AM to 11 PM EDT Friday for LHZ346.
LM...Small Craft Advisory from 2 AM Friday to 2 AM EDT Saturday for
LMZ323-342-344>346.
Small Craft Advisory until 2 AM EDT Saturday for LMZ341.
LS...Small Craft Advisory from 8 AM to 11 PM EDT Friday for LSZ321-
322.
&&
NEAR TERM...STJ
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...MLR
MARINE...STJHazardous weather outlook, Sep 1, 3:18 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 318 PM EDT Thu Sep 1 2022 MIZ016>018-020>036-041-042-086>088-095>099-021930- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 318 PM EDT Thu Sep 1 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-021930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 318 PM EDT Thu Sep 1 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale force gusts are possible on northern Lake Michigan Friday into Friday night. Chance of thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.